MAUDE Adverse Event Report: SYNTHES HAGENDORF SPIRAL BLADE INSERTER F/EXPERT HAN; GUIDE

SYNTHES HAGENDORF SPIRAL BLADE INSERTER F/EXPERT HAN; GUIDE
Catalog Number 03.008.011
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.Patient information not available for reporting.Device is an instrument and is not implanted/explanted.Date returned to manufacturer.Facility phone number: (b)(6).Subject device has been received and is currently in the evaluation process.Investigation is ongoing; no conclusion could be drawn as product is entering the complaint system.Device history records review was conducted.The report indicates that the: part #03.008.011 / lot # 3753480, manufacturing location: (b)(4), manufacturing date: 13.April 2011.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Device history records review was attempted/ dhr review request: the report indicates that the: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the spiral blade inserter was found broken at the loan set.The t-shape end of the inserter is loose.The instrument did not broke at the loan department.No patient involvement.The part has a broken pin and has a very used condition.This complaint involves 1 part.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Additional narrative: a product investigation was completed: we have received the article 03.008.011 spiral blade inserter for investigation.The condition of the inserter can be described as worn.The device shows significant use during its six (6) year of lifespan.All over the device are deep impression marks and scratches visible.The cutting edges of the spiral blade are worn out and additionally are some significant hammering marks at the bottom of the t-part visible.The dowel pin which holds the t-part is broken and the housing spring is missing.The device history record was researched and no abnormal findings were identified.Based on the provided information we are not able to determine the exact cause of this complaint.It is likely that the dowel pin broke due to intense hammering and consequently the reason was for the loosening of the t-part.Per the product literature, evidence of damage and wear on a device may include but is not limited to corrosion (i.E.Rust, pitting), discoloration, excessive scratches, flaking, wear and cracks.Improperly functioning devices, devices with unrecognizable markings, missing or removed (buffed off) part numbers, damaged and excessively worn devices should not be used.Based on the provided information we are not able to determine the exact cause of this complaint.It is likely that the dowel pin broke due to intense hammering and consequently the reason was for the loosening of the t-part.No indication for product related issue was found.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPIRAL BLADE INSERTER F/EXPERT HAN
Common Device Name
GUIDE
Manufacturer (Section D)
SYNTHES HAGENDORF
im bifang 6
hagendorf CH461 4
SZ  CH4614
MDR Report Key6273723
Report Number3003875359-2017-10037
Device Sequence Number89315
Product Code FZX
UDI-Device Identifier07611819331099
UDI-Public(01)07611819331099(10)3753480
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.008.011
Device Lot Number3753480
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/04/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/24/2017
Supplement Report FDA Received Date03/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1